Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Have fatty liver. Took benadryl for cough. Feeling itching on liver area. Should I get treated?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
I am 45yrs old female and i am suffering from pain at liver area for last 6months.Two years back i got a scan done and it gave report as fatty liver.some time i feel itchy feeling at liver area inside.befor i use to get pain when i had outside food or spicy food but now a days the pain is very frequent.Can you please help me in this regard.i am 5'0" and my weight is 66KGS.i am also suffering from dry cough for last 15day,i used benedryl syrup but no effect.could you please help me in this regard as i am very much worried.Do i need to get any medical check ups done
Posted Fri, 29 Mar 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Das Arindam 17 minutes later
Hello,

Thank you for posting a query.

Look, your symptoms of pain at liver area frequently at this age group indicates very high possibility of chronic cholecystitis due to presence of any stone in gall bladder. As you have a history of fatty liver, the possibility of liver abnormality should be excluded first.

So, do an ultrasound scan of whole abdomen. Your last scan was 2 years ago. So, that is of no value right now. Do a liver function test and complete blood count.

If ultrasound scan finds any gallstones, you have to consult with a surgeon for operation. Till then you have to take a pantoprazole group of drug. A dicyclomine group of drug will be also very effective against the pain. You have to avoid the outside food. Do not fast for long time. Try to take some light food every 2 hours.

In case of liver abnormality, you have to consult with a gastroenterologist for further management accordingly.

Regarding the dry cough, you have to take a good expectorant. For this you have to consult with your family physician because you need a prescription to buy a cough syrup. If required, you have to take a levofloxacin group of antibiotic for this type of upper respiratory tract infection.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have fatty liver. Took benadryl for cough. Feeling itching on liver area. Should I get treated? 27 minutes later
thank you doctor for your answer.IS the only reson for pain is stone in gall blader or any other might be the reason?because i don't have pain all the time, it is ony for few minutes.is this is any serious problem or it is to be cured soon?can you please help me in this regard.i have got my histerctmi done 18 yrs back
 
 
Answered by Dr. Das Arindam 10 minutes later
Hello,

Thank you for writing back.

Look, from your symptoms, my clinical suspicion is gall bladder stone. But without clinical examination and other test reports it is impossible to say actually what it is. I am just guiding you about what you have to do. I cannot give here any definite diagnosis. For that you have to consult with a general surgeon in person.

It may be a serious problem. If it is due to gall bladder stone, then operation is sufficient. But in case of liver abnormality the condition is very serious. And that will take time to get cured. That means, this can be told only when the diagnosis is confirmed.

So, consult with a general surgeon first.

Hope, you have your answers.

Regards.

Above answer was peer-reviewed by
 
Follow-up: Have fatty liver. Took benadryl for cough. Feeling itching on liver area. Should I get treated? 5 minutes later
Thank you doctor.When i was browsing net i saw symptoms for liver cancer is pain at liver area.so i am a bit worried.I will go for complete health check up definitely.any sudden increase in wait will cause this?
Any other examination at home like stool color,urine color etc will help for basic information.Some time i head headache at center part i mean on top of head
 
 
Answered by Dr. Das Arindam 15 minutes later
Hello,

Thank you for writing back.


Look, in case of liver cancer, or any other cancer you will loss weight. An increased weight indicates absence of any chronic infection or cancer. Still, in liver cancer, you will experience jaundice, delirium, diarrhea, portal hypertension leading to hematemesis and many more.

From my clinical experience, I can tell you that there is very low chance for developing liver cancer.

Still, you have to do the tests.

Hope, you have your answer.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor